U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Hives from NSAIDS

A 40-year-old female asked:
Dr. Daniel Ziegler
Emergency Medicine 31 years experience
NO!: Generally allergic reactions to anything are worse on the second or third exposure and in any event are unpredictable. What caused a minor rash once m... Read More
Dr. Nayla Mumneh
Allergy and Immunology 30 years experience
Drug allergy: Don't try this at home, you are playing with fire. Desensitization can be achieved under strict protocols and under the guidance of an experienced all... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 40-year-old female asked:
Dr. John Chiu
Allergy and Immunology 58 years experience
See allergist: Nsaids hives are usually specific to that NSAID although one may rarely develop allergy to more than one. Consult an allergist to find out which NSA... Read More
A 41-year-old female asked:
Dr. Howard Feinberg
Rheumatology 38 years experience
No: Santeros triad is related to aspirin, asthma and nasal polyps. A rash with NSAID's is a sign of an allergic reaction. It could become worse and even... Read More
A 40-year-old female asked:
Dr. Yash Khanna
Family Medicine 58 years experience
Not really: Once you are allergic to a drug, you will always be allergic to that drug and it will not just go away.
A 40-year-old female asked:
Dr. Martin Fried
Nutrition 37 years experience
No: Baby Aspirin and nsaids are not in the same family. Taking a baby Aspirin may not desensitize you to nsaids.
A 40-year-old female asked:
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
Not correct: You got hives because you were allergic to the medication. It has nothing to do with cox 1 inhibition.
A 40-year-old female asked:
Dr. Robert Killian
General Practice 29 years experience
Unlikely is not ever: Unlikely does not mean impossible. It is very possible to have drug allergies. There can be no rhyme or reason but if you are allergic to these things... Read More
A 44-year-old female asked:
Dr. John Chiu
Allergy and Immunology 58 years experience
Likely: The reaction from codeine, Vicodin, Morphine etc are not truly allergic reaction but from these drugs' ability to release histamine from your cells. T... Read More
A 40-year-old female asked:
Dr. Kaleyathodi Bhat
Allergy and Immunology 53 years experience
NSAID hives: Nsaid hives can be due to ige mediated immediate allergy, or more commonly prostaglandin mediated angioedema and urticaria. The fact that hives were... Read More
A 40-year-old female asked:
Dr. Theresa Redling
Geriatrics 35 years experience
Same reaction: A true allergic reaction , like hives, would also cause you to react the same way to the drug even if given in another form. Dont try it.

People also searched for:

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership